Washington, 2014

High Wind in Washington, February 15, 2014

February 15, 2014 · NWS PQR · 2 events in 2 counties and zones

A strong cold front produced strong winds for the Southwest Washington coast and coast range.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A strong cold front produced strong winds for the Southwest Washington coast and coast range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 15, 9:52 AM PST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 15, 9:52 AM PST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
952 AM PST SAT FEB 15 2014

.SYNOPSIS...A SERIES OF FRONTS WITH A SUBTROPICAL TAP WILL RESULT IN
PERIODS OF HEAVY RAIN...STRONG WINDS AND LOWERING SNOW LEVELS THE
NEXT SEVERAL DAYS. THE FIRST STORM WILL IMPACT THE AREA THIS
AFTERNOON THROUGH TONIGHT FOLLOWED BY ANOTHER STRONG FRONT ON
SUNDAY...AND THEN ANOTHER FOR MONDAY. SNOW LEVELS WILL LOWER TO BELOW
THE CASCADE PASSES SUNDAY AND MONDAY. A MUCH COOLER AND SHOWERY
PATTERN WILL DEVELOP BEHIND THE THIRD FRONT EXPECTED TUESDAY...WITH
SNOW LEVELS LIKELY DROPPING INTO AT LEAST THE CASCADE FOOTHILLS AND
COASTAL MOUNTAINS.

&&

.SHORT TERM UPDATE...MADE ONLY MINOR CHANGES TO TODAYS QPF WITH THE
MORNING UPDATE AS CURRENT FORECAST LOOKS ON TRACK. THE WARM FRONT
THAT WAS STALLED EAST TO WEST ACROSS THE SOUTH OVERNIGHT IS NOW
MOVING NORTHWARD AS AN UPPER LEVEL TROUGH OVER THE NE PACIFIC IS
PIVOTING TOWARDS THE PACIFIC NW. BY PIVOTING I MEAN THAT THE TROUGH IS
SHIFTING FROM BEING POSITIVELY TILTED TO NEGATIVELY TILTED.AROUND A
QUARTER TO A HALF OF AN INCH OF RAIN FELL OVER THE COAST RANGE AND
CASCADES OF LANE COUNTY THE PAST 12 HOURS...WITH THE SNOW LEVEL
GENERALLY ABOVE 6000 FEET.

THE SNOW LEVEL IS NOTABLY LOWER FOR THE SW WASHINGTON
CASCADES...AROUND 4000 FEET. WITH THE WARM FRONT SHIFTING NORTH SNOW
WILL BE ACCUMULATING FOR THESE NORTHERN CASCADES WARRANTING A HIGH
ELEVATION SNOW ADVISORY. THE SNOW LEVEL WILL RISE DUE TO WARM AIR
ADVECTION THIS AFTERNOON BUT FALL AGAIN...BELOW PASSES ON SUNDAY WITH
THE COLD FRONT.

A SHORTWAVE ROUNDING THE BASE OF THE UPPER TROUGH OFFSHORE WILL HELP
USHER A DYNAMIC COLD FRONT ACROSS THE PORTLAND FORECAST AREA THIS
AFTERNOON AND EVENING. UPPER LEVEL DIVERGENCE COMBINED WITH THE
NEGATIVE TILT OF THE TROUGH WILL INCREASE INSTABILITY AND LIFT. SEE
BELOW DISCUSSION FOR MORE DETAILS ON THIS AND THE UPCOMING STORMS.

&&

PREVIOUS SHORT TERM DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT...
PRIMARY IMPACTS OVER THE NEXT FEW DAYS WILL COME FROM STRONG WINDS
AND CONTINUED MODERATE TO HEAVY RAIN AT TIMES. ADDITIONALLY...SNOW
LEVELS WILL START TO FALL AND LEAD TO SNOW COVERED ROADS THROUGH THE
CASCADES BEGINNING LATER TONIGHT.

WARM FRONTAL PRECIPITATION IS SPREADING NORTH EARLY THIS MORNING BUT
AMOUNTS TO THIS POINT HAVE BEEN RATHER MODEST. BUT THIS NEXT SYSTEM
IS JUST GETTING GOING. THE UPPER AIR PATTERN DEPICTS A COLD CORE
UPPER LOW IN THE GULF OF ALASKA. THE TROUGH IS NEUTRALLY TILTED BUT
WILL BECOME INCREASINGLY NEGATIVELY TILTED TODAY WHICH WILL ONLY ACT
TO INCREASE THE DYNAMICAL FORCING. THERE IS AN IMPRESSIVE UPPER LEVEL
JET THAT HAS LIFTED NORTH...BUT THE SOUTHWESTERN EXTENT OF THE JET
LINGERS BACK WELL OFF INTO THE PACIFIC. MEANWHILE AT THE SURFACE...A
WARM FRONT LIVES NEAR THE CA/OR BORDER. THE MAIN SURFACE LOW IS
CLOSER TO THE UPPER TROUGH IN THE GULF WITH A COLD FRONT EXTENDING TO
ITS SOUTH. IR SATELLITE SHOWS THE COLD AIR CUMULUS BEHIND THE COLD
FRONT.

TODAY THE UPPER LEVEL DIVERGENCE INCREASED WITH THE UPPER JET AND
WITH THE NEGATIVE TILT OF THE UPPER TROUGH WHICH WILL AID IN VERY
STRONG LIFT. AND WE HAVE PLENTIFUL MOISTURE IN PLACE WITH A MOISTURE
PLUME POINTED TOWARDS THE REGION. EXPECT BEFORE THE UPPER WAVE
APPROACHES LATER THIS MORNING THAT WE WILL SEE CONTINUED OCCASIONAL
MODERATE RAIN IN THE ISENTROPIC LIFT REGIME. SNOW LEVELS
CONTINUE TO RISE TO ABOVE 5500-6000 FEET THROUGH AT LEAST THE
AFTERNOON AS THE WARM FRONT LIFTS. MOISTURE TRANSPORT IS INCREASING
ALONG THE SOUTHERN TIER AND THE COAST SO EXPECT RAIN TO PICKUP
SIGNIFICANTLY LATER THIS MORNING. THEN THE COMBINATION OF THE
APPROACHING UPPER TROUGH AND MOISTURE TRANSPORT GETS MAXIMIZED THIS
AFTERNOON FOR WIDESPREAD RAINS...AND QUITE HEAVY IN THE COAST RANGE
AND PARTS OF THE CASCADES. LOOKS LIKE A SOLID HIGH WIND EVENT FOR THE
COAST AND EXPOSED LOCATIONS OF THE COAST RANGE....THOUGH THIS ONE
WILL BE SOMEWHAT OF A QUICK HITTER COMPARED TO THE NEXT ONE.
INITIALLY...OFFSHORE PRESSURE GRADIENTS KEEP THE STRONGEST WINDS
RELEGATED TO THE BEACHES AND HEADLANDS THRU MIDDAY. HOWEVER AS THE
SECONDARY LOW/TRIPLE POINT MOVES ONSHORE SOUTHERLY GRADIENTS WILL
OPEN UP...ALLOWING THE STRONGER WINDS TO IMPACT THE COASTAL
COMMUNITIES AND COAST RANGE. AS THE COLD FRONT APPROACHES THIS
EVENING IT WILL GET BREEZY IN THE VALLEY AS WELL ESPECIALLY IN THE
4-8PM TIME FRAME. HIGH WINDS ARE NOT EXPECTED BUT GUSTS TO 40 MPH OR
POSSIBLY SLIGHTLY HIGHER IF WE GET ENHANCEMENT ALONG THE FRONT.
TIMING IS PRETTY GOOD FOR PRIME MIXING SO WE'LL NEED TO KEEP AN EYE
ON THIS AS THE GROUND WILL BE QUITE WET BY THIS TIME.

THE ASSOCIATED COLD FRONT MOVES IN THIS EVENING...THROUGH THE COAST
BY 5 PM OR SO...AND THROUGH THE PORTLAND METRO AROUND 7 PM OR SO.
THERE LOOKS TO BE ENOUGH FRONTAL FORCING AND INCREASE OF LOW LEVEL
LAPSE RATES TO SUGGEST THE CHANCE OF ISOLATED THUNDER ALONG THE
COASTAL WATERS AND IMMEDIATE COAST...WILL BE HARD ANYWHERE AWAY FROM
HERE AS THE MAIN COLD CORE PASSES TO THE NORTH AND PARCELS WILL NOT
BE ABLE TO GET THROUGH THE MID LEVEL CAP. SNOW LEVELS STILL
START OFF PRETTY HIGH THIS EVENING...AND THE WINDS AND RAIN WILL BE
DECREASING BEHIND THE FRONT. SNOW LEVELS DROP DRAMATICALLY BEHIND THE
FRONT SATURDAY NIGHT AND SUNDAY...TO WELL BELOW THE PASSES AND
POSSIBLY INTO THE HIGHER ELEVATIONS OF THE COASTAL MOUNTAINS AND THE
CASCADE FOOTHILLS. IT LOOKS LIKE ONSHORE FLOW REMAINS FAIRLY STRONG
SATURDAY NIGHT TO BRING DECENT SNOW BUT THEN FLOW BACKS AHEAD OF THE
SUNDAY SYSTEM AND MOISTURE EASES. THUS ONLY GETTING UP TO MAYBE 6" AT
THE PASSES. WILL LET THE DAY SHIFT LOOK AT THE QPF IN THIS TIME FRAME
TO SEE IF HIGHER TOTALS ARE POSSIBLE AND IF AN ADVISORY IS
WARRANTED...BUT PASSES WILL TURN TO SNOW SOMEWHAT QUICKLY TONIGHT.

THERE IS ANOTHER SLOWLY MOVING WET FRONT SPREADING DOWN FROM THE
NORTHWEST LATE SUNDAY THROUGH MONDAY...FOR MORE RAIN AND WIND. SNOW
LEVELS IN THE CASCADES WILL HOVER NEAR PASS ELEVATIONS FOR THIS
SYSTEM. MODELS HAVE SLOWED THINGS UP A BIT WITH THE FLOW MORE
PARALLEL TO THE SURFACE FRONT AND WAVES RIDING ON THE FRONT. THE
SAVING GRACE FOR AREAS SOUTH IS A BREAK IN THE PRECIPITATION. EUGENE
STAYS LARGELY DRY THROUGH THE DAY. BUT THERE WILL BE A SHARP GRADIENT
IN PRECIP AXIS. HIGHEST PRECIP RATES FOR THE NORTH COAST COME SUNDAY
EVENING INTO SUNDAY NIGHT WITH A 12 HOUR PERIOD OF MODERATE TO HEAVY
RAIN...AND THIS AXIS SHIFTS SOUTH OVERNIGHT INTO MONDAY
MORNING...THOUGH IT MAY FORTUNATELY BE MOVING A BIT QUICKER MOVING.

THIS SYSTEM WILL BRING A PROLONGED PERIOD OF STRONG WINDS TO THE
COAST AND COAST RANGE. WE HAVE ISSUED A HIGH WIND WATCH FOR THIS
ONE...WITH WINDS ON PAR AND LIKELY STRONGER THAN THOSE SEEN ON
SATURDAY. THE DIFFERENCE IS THE WINDS WILL BE A BIT MORE WESTERLY AND
WILL LAST LONGER. THE COAST GETS A LOT OF HIGH WIND WARNINGS AND
WATCHES BUT THIS ONE IS STRONG FOR THE COAST...GUSTS TO 80 MPH ARE
CERTAINLY POSSIBLE NEAR THE BEACHES AND HEADLANDS. THIS CAN BE VERY
DANGEROUS...ESPECIALLY WITH VERY WET GROUND.

THE FRONT CLEARS LATER MONDAY FOR A BREAK BUT ANOTHER WET SYSTEM IS
ON ITS HEELS FOR TUESDAY WITH MODELS IN GOOD AGREEMENT IN BRINGING
ANOTHER COLD FRONT THROUGH AND DROPPING SNOW LEVELS SIGNIFICANTLY BY
TUESDAY NIGHT. /KMD

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...WEDNESDAY
THROUGH FRIDAY..THE UPPER TROUGH DIGS QUITE A BIT MORE IN THE
EXTENDED A FEW SHORT WAVES...SOMEWHAT POTENT MAINTAIN LOWER ELEVATION
RAIN SHOWERS AND PLENTIFUL SNOW SHOWERS IN NORTHWEST
FLOW. /KMD

&&

.HYDROLOGY...MINOR CHANGE TO THE HYDROLOGY DISCUSSION...THE NEXT
ROUND OF SIGNIFICANT RAINFALL IS RETURNING TODAY AND THIS WILL
CONTINUE THE THREAT OF FLOODING. THE MOHAWK RIVER AT SPRINGFIELD HAS
COME BELOW FLOOD STAGE BUT FORECAST TO COME BACK UP WITH TODAY'S
SYSTEM. QPF WAS SUBSTANTIALLY INCREASED FOR SAT/SAT EVENING...WITH 2-
4 INCHES LIKELY IN THE COAST RANGE. LOCATIONS WITH ACCESS TO STRONG
S-SW UPSLOPING SUCH AS THE WILLAPA HILLS...THE NEHALEM
HEADWATERS...AND MARYS PEAK WILL NEED TO BE WATCHED CLOSELY FOR THE
POTENTIAL FOR FLOODING.

YET ANOTHER WET SYSTEM IS EXPECTED SUNDAY NIGHT AND MONDAY...DROPPING
IN FROM THE NORTHWEST THIS TIME...AND WILL LIKELY CONTINUE THE THREAT
OF FLOODING OVER OUR FORECAST AREA INTO NEXT WEEK. THIS SUNDAY SYSTEM
WILL BE SOMEWHAT SLOW MOVING INITIALLY WHICH WILL GIVE SUBSTANTIAL
AMOUNTS TO ARE NORTHERN LOCATIONS...THEN SINK SOUTH AS A COLD FRONT
MOVES IN. THE FLOOD WATCH WILL CONTINUE THROUGH THE WEEKEND. THE
WILLAMETTE RIVER IS RUNNING MUCH HIGHER THAN IT HAS BEEN MORE MOST OF
THIS CURRENT WINTER SEASON. DEBRIS FLOWS AND LANDSLIDES WILL BE
POSSIBLE WITH THE RAINFALL FROM THESE EVENTS. HARTLEY/KMD

&&

.AVIATION...MVFR CONDITIONS WILL DOMINATE TODAY AS PERIODS OF RAIN
MOVE THROUGH THE AREA. A STRONG COLD FRONT WILL PUSH INTO THE REGION
BETWEEN 00Z AND 03Z SUNDAY. THERE IS A 10 TO 20 PERCENT CHANCE
THAT A THUNDERSTORM COULD IMPACT KONP AND KAST DURING THIS TIME.
IN ADDITION...MOST NON COASTAL TAF SITES SHOULD TURN VFR AFTER COLD
FRONTAL PASSAGE AS THE LOWER ATMOSPHERE DESTABILIZES AND WINDS
INCREASE. THESE CONDITIONS SHOULD PERSIST INTO SUNDAY MORNING.

KPDX AND APPROACHES...EXPECT MVFR CONDITIONS UNTIL THE COLD FRONT
CROSSES THE TERMINAL AROUND 02Z SUNDAY. AT WHICH POINT...VFR
CONDITIONS SHOULD BECOME DOMINANT. THERE IS A CHANCE WINDS MAY NOT
SWITCH FROM EASTERLY TO SOUTHWESTERLY UNTIL COLD FRONTAL
PASSAGE...BUT CURRENT THINKING IS THAT THERE WILL BE A COUPLE HOUR
PERIOD OF GUSTIER SOUTH WINDS PRIOR TO COLD FRONTAL PASSAGE. /NEUMAN

&&

.MARINE...MINIMAL CHANGES TO THE FORECAST THIS MORNING. WINDS ARE
CURRENTLY INCREASING AND WILL DO SO QUICKLY OVER THE NEXT COUPLE
OF HOURS. EXPECT 30 TO 45 KT SOUTH WINDS THIS AFTERNOON WITH A
COASTAL JET LIKELY PUSHING WIND GUSTS INTO THE 50 TO 55 KT RANGE
WITHIN 20 NM OF THE COAST BY MID AFTERNOON. A FRONT CONTAINING
INTENSE SHOWERS AND POSSIBLY THUNDERSTORMS WILL LIKELY BRING A
SECOND MORE WIDESPREAD ROUND OF 50 KT WIND GUSTS TO THE WATER LATE
THIS AFTERNOON AND EARLY THIS EVENING. EXPECT WINDS TO BACK OFF TO
GALE FORCE WIND GUSTS BEHIND THIS FRONT. AT THIS POINT...FRONTAL
TIMING APPEARS IT WILL BE BETWEEN 4 PM AND 7 PM...EARLIEST FOR
LOCATIONS SOUTH AND WEST...AND LATEST FOR LOCATIONS NEAR THE
SOUTHWEST WASHINGTON COAST. SEAS SHOULD INCREASE TODAY...LIKELY IN
THE 15 TO 20 FT RANGE...BUT DO EXPECT THEM TO DECREASE A COUPLE
FEET OVERNIGHT FROM THEIR PEAK THIS EVENING.

REGARDLESS...A SECOND AND MORE POTENT STORM SYSTEM WILL SLOWLY SAG
SOUTHWARD ALONG THE COAST SUNDAY PM. WIDESPREAD STORM FORCE WIND
GUSTS OF 50 TO 60 KT APPEAR LIKELY...ESPECIALLY UNDER A STRONG
COASTAL JET THIS IS EXPECTED TO DEVELOP. ALTHOUGH MODELS DO NOT
SHOW IT HAPPENING...THERE ARE SOME METEOROLOGICAL ASPECTS TO THIS
SYSTEM THAT MAKE IT APPEAR WIND GUSTS COULD PUSH 65 KT WITHIN 20 NM
OF THE COAST. SEAS SHOULD EASILY EXCEED 20 FT LATE SUNDAY AFTERNOON
OR EVENING...AND POSSIBLY PUSH 30 FT. SEAS SHOULD SUBSIDE BELOW 20
FT SOME TIME MONDAY.

ADDITIONAL STORM SYSTEMS...ALBEIT WEAKER...WILL IMPACT THE REGION
NEXT WEEK WITH GALE FORCE WINDS POSSIBLY EARLY TUESDAY. THE ACTIVE
WEATHER PATTERN SHOULD KEEPING SEAS ABOVE 10 FT FOR MUCH OF NEXT
WEEK...WITH SEAS POSSIBLY PUSHING 20 FT AT TIMES. /NEUMAN

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR CASCADE FOOTHILLS IN
     LANE COUNTY-CASCADES IN LANE COUNTY-CENTRAL COAST RANGE OF
     WESTERN OREGON-CENTRAL OREGON COAST-CENTRAL WILLAMETTE
     VALLEY-COAST RANGE OF NORTHWEST OREGON-GREATER PORTLAND
     METRO AREA-NORTH OREGON COAST-NORTHERN OREGON CASCADE
     FOOTHILLS-NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY.

     WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
     FOR NORTHERN OREGON CASCADES.

     HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR CENTRAL COAST
     RANGE OF WESTERN OREGON-COAST RANGE OF NORTHWEST OREGON.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
     FOR CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON
     COAST-COAST RANGE OF NORTHWEST OREGON-NORTH OREGON COAST.

     HIGH WIND WARNING UNTIL 6 PM PST THIS EVENING FOR NORTH OREGON
     COAST.

     HIGH WIND WARNING UNTIL 6 PM PST THIS EVENING FOR CENTRAL
     OREGON COAST.

WA...WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR SOUTH
     WASHINGTON CASCADES.

     WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
     FOR SOUTH WASHINGTON CASCADES.

     FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR SOUTH WASHINGTON COAST.

     HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR WILLAPA HILLS.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
     FOR SOUTH WASHINGTON COAST-WILLAPA HILLS.

     HIGH WIND WARNING UNTIL 6 PM PST THIS EVENING FOR SOUTH
     WASHINGTON COAST.

PZ...STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     STORM WARNING UNTIL 8 PM PST THIS EVENING FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 PM
     PST SUNDAY.
&&

MORE WEATHER INFORMATION ONLINE AT..
    HTTP://WEATHER.GOV/PORTLAND

INTERACT WITH US VIA SOCIAL MEDIA
    WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
    WWW.TWITTER.COM/NWSPORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.

In the hours before

Special weather statement, Feb 15, 12:55 PM PST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
1255 PM PST SAT FEB 15 2014

ORZ005>008-WAZ022-039-160800-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO...
PORTLAND...OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...
WILSONVILLE...STAYTON...DALLAS...EUGENE...SPRINGFIELD...
CORVALLIS...ALBANY...LONGVIEW...KELSO...CASTLE ROCK...VANCOUVER...
BATTLE GROUND...WASHOUGAL
1255 PM PST SAT FEB 15 2014

...WINDY CONDITIONS LIKELY SUNDAY AFTERNOON AND EVENING ACROSS THE
WILLAMETTE VALLEY AND LOWLANDS OF SOUTHWEST WASHINGTON...

A STRONG PACIFIC STORM WILL BRING THE POTENTIAL FOR STRONG GUSTY
WINDS TO THE AREA SUNDAY AFTERNOON AND EVENING. EXPECT SOUTHERLY
WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH SUNDAY
AFTERNOON AND EVENING...BEFORE WINDS GRADUALLY DIMINISH AFTER
MIDNIGHT. GIVEN THE WET GROUND...THESE WINDS WILL PRODUCE SOME
TREE DAMAGE WITH LOCALIZED POWER OUTAGES.

Event by event

2 high wind. Local standard time, as filed.

High Wind, South Coast

When
February 15, 1:00 PM PST to 5:15 PM PST
Where
South Coast forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Official NWS Observations

Strong winds were measured at Megler Bridge (ODT76) with sustained winds of 56 mph and a gust of 70 mph. Cape Disappointment (82SW1) measured sustained winds of 49 mph and a peak gust of 62 mph.

High Wind, Southwest Interior

When
February 15, 1:00 PM PST to 9:00 PM PST
Where
Southwest Interior forecast zone
Measured
75 kt (86 mph) estimated gust
Reported by
Official NWS Observations

Two stations measured strong wind gusts in the Southwest interior. A peak gust of 64 mph was measured at the Abernathy RAWS (ABNW1), and a gust of 86 mph was measured at the Naselle Ridge BPA Observing Station (BPNAS).

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2014Every state in 2014This day in weather historyWarnings in Washington, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501498, 501499.